Alert archive / Idaho / Tornado Warnings in 1999
Tornado Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this tornado warning at Aug 11, 1999, 4:04 PM MDT for Franklin County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 11, 1999, 4:04 PM MDT (22:04 UTC)
- Expired
- Aug 11, 1999, 4:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 87 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 112206 RRA TORSLC IDC041-UTC003-005-112230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 PM MDT WED AUG 11 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN FRANKLIN COUNTY IN IDAHO THIS INCLUDES THE CITY OF PRESTON EXTREME NORTHEASTERN BOX ELDER COUNTY IN UTAH NORTHWESTERN CACHE COUNTY IN UTAH * UNTIL 430 PM MDT * AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 6 MILES NORTHWEST OF CLARKSTON...OR ABOUT 14 MILES SOUTHWEST OF PRESTON...MOVING EAST AT 25 MPH. * THE TORNADO MAY PASS... 4 MILES NORTH OF CLARKSTON AT 410 PM MDT OVER CORNISH... 4 MILES NORTH OF TRENTON AT 425 PM MDT OVER LEWISTON... 9 MILES SOUTH OF PRESTON AT 430 PM MDT 5 MILES SOUTHWEST OF FRANKLIN AT 435 PM MDT * OTHER LOCATIONS IN THE WARNING INCLUDE PLYMOUTH DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT WEDNESDAY EVENING FOR UTAH AND WYOMING. LAT...LON 4202 11230 4177 11213 4193 11166 4220 11188
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this tornado warning went out at Aug 11, 9:00 AM MDT, 7 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 9:00 AM MDT, 7 hours 4 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 900 AM MDT WED AUG 11 1999 SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEVADA WILL MOVE EAST NORTHEAST ACROSS UTAH TODAY. DRIER WESTERLY FLOW ALOFT WILL MOVE INTO THE STATE TONIGHT AND THURSDAY. DISCUSSION...VORT LOBE HAS MOVED NORTHEAST OUT OF UTAH IN THE LAST HOUR AND RAIN HAS ENDED IN NORTHERN ZONES. UPPER LEVEL TROUGH AND COLD POCKET WILL CROSS AREA AROUND MID DAY WHICH COULD DESTABILIZE AIRMASS AGAIN. HAVE UPDATED ALL NORTHERN ZONES TO JUST A CHANCE OF SHOWERS WITH UPPER LEVEL COLD POCKET. NO OTHER CHANGES AT THIS TIME. SLC 311 CDC 211 DUNN .SLC...NONE.
Nearby
Tornado Warnings in Idaho, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.